Alert archive / Kansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 250, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 2024, 7:48 PM CDT for Labette County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2024, 7:48 PM CDT (00:48 UTC)
- Expired
- Jul 4, 2024, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Labette County, KS
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3005 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:15 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- A few severe storms possible across far southeast KS late this afternoon and evening.
- Heat indices near 105 will continue this afternoon across far southeast KS.
- Seasonable temperatures expected over the next week.
Area forecast discussion, Jul 4, 6:15 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Wichita KS 615 PM CDT Thu Jul 4 2024 .KEY MESSAGES... - A few severe storms possible across far southeast KS late this afternoon and evening. - Heat indices near 105 will continue this afternoon across far southeast KS. - Seasonable temperatures expected over the next week. && .DISCUSSION... Issued at 244 PM CDT Thu Jul 4 2024 A an outflow boundary/effective front continues to be draped across portions of far southeast Kansas this afternoon. This front has been quite slow moving most of the day thus far. Enough heating/destabilization is expected along and ahead of the front this afternoon to continue to warrant the risk of a few severe storms. Damaging winds of 60-70 mph and heavy rain look to be the primary concern with modest ML & DCAPE combo along with anomalously high PW and steep lapse rates. Thinking initiation time would be in the 21-01Z timeframe. Activity is expected to drift southeast in northern Oklahoma by tonight with much quieter conditions expected area wide overnight. For those with outdoor Independence Day activities planned for tonight, expect 10pm temperatures to be in the 70s with a light north wind. A quiet day is expected for much of the day tomorrow with temperatures expected to remain slightly below seasonable normal (92) in the mid and upper 80s. Ridging is expected to remain over the western CONUS over the next several days while slowly amplifying. Meanwhile, broad troughing will remain draped across mid america with several shortwave perturbations progged to pass through the Plains over the next week. These will bring intermittent chances for showers and storms along with seasonable temperatures to the area over the next week. The next best chance (30%) of showers and storms across the area will return on Saturday. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 611 PM CDT Thu Jul 4 2024 VFR conditions are expected for this TAF period. The only terminal that may see some shower or thunderstorm activity is KCNU and this is only expected in the first three to six hours of the TAF period. At this time, expect the main area of thunderstorm activity to remain to the south and east but could see an isolated cell in the KCNU area. At this time, confidence is too low to place it in the TAF and if thunderstorms reach KCNU, main threat will be winds in the 40kt range and very heavy rain reducing VSBYs. By 06Z tonight, all threat of thunderstorms will end leaving VFR conditions for the remainder of the TAF period. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...KMB AVIATION...ELM
Hazardous weather outlook, Jul 4, 5:56 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 556 PM CDT Thu Jul 4 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 556 PM CDT Thu Jul 4 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight There is a chance for a few strong to severe storms across far southeast Kansas this evening. The strongest storms will be capable of damaging winds up to 70 mph, quarter size hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Intermittent chances for storms exist Saturday through Wednesday. A few storms may be strong to marginally severe on Saturday. Heavy rain from storms may lead to localized flooding across the area, especially on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.